Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at May 2, 2021, 10:57 PM CDT for Pawnee County, Stafford County, Kansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2021, 10:57 PM CDT (03:57 UTC)
- Expired
- May 3, 2021, 12:00 AM CDT
- In force
- 63 min
- Issued by
- NWS Dodge City, KS
Counties Pawnee County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 90 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 12.1
The text
As transmitted.
741
WWUS83 KDDC 030357
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
1057 PM CDT Sun May 2 2021
KSZ065-066-079-030500-
Stafford KS-Pawnee KS-Edwards KS-
1057 PM CDT Sun May 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR PAWNEE...STAFFORD...SOUTHERN RUSH
AND CENTRAL EDWARDS COUNTIES UNTIL MIDNIGHT CDT...
At 1057 PM CDT, Doppler radar was tracking a strong thunderstorm near
Larned, moving east at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Larned, Kinsley, St. John, Stafford, Macksville, Lewis, Garfield,
Rozel, Hudson, Belpre, Seward, Ash Valley, Radium, Zenith, Sanford,
Frizell, Zook and Dillwyn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central and central Kansas.
LAT...LON 3788 9951 3835 9935 3834 9903 3826 9903
3826 9847 3794 9847
TIME...MOT...LOC 0357Z 285DEG 30KT 3820 9907
$$
RBURGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 2, 10:52 PM CDT, 5 minutes earlier.
Area forecast discussion, May 2, 10:52 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1052 PM CDT Sun May 2 2021 ...UPDATE TO AVIATION... .SHORT TERM...(This afternoon through Monday night) Issued at 1150 AM CDT Sun May 2 2021 Instability was beginning to build as of midday, with dewpoints well into the 50s for most zones, and lower 60s across eastern areas. NAM continues to project 2000-2500 J/kg CAPE east of the dryline by late afternoon, as strong low pressure deepens near Dalhart, Texas (987 mb on HRRR, 984 mb on NAM). Convection through 7 pm will be limited, but there will probably be some convection near the southwest zones by evening, in the convergence zone northeast of the strong surface low. In this drier air, some outflow winds are possible from this activity, but coverage and impacts are expected to be limited. Much higher confidence of a strong thunderstorm complex organizing over NE Colorado/NW Kansas by 7-8 pm this evening. Various CAMs, HRRR and 12z NAM all agree impacts from this MCS will be greatest along and especially north of K-96 this evening. Given the linear nature of the upscale growth expected along the surging cold front (and the impressive bowing on the CAMs) severe/damaging wind gusts will be the primary threat this evening. Wind gusts of 60-70 mph are probable, and coordinated with SPC about upgrading severe wind probabilities (30%/enhanced). Per SPC's 1630z outlook, wind gusts of 70-80 mph are possible from the organized bow echo along the I-70 corridor. Best guess is the tail end of this line will track in proximity to US 50 this evening, but isolated storms are possible south of US 50 as well. Strong outflow from the complex will propel an already strong cold front, surging it south through SW KS around midnight. Pressure gradients immediately behind the MCS and north of the strong surface cyclone in the Texas panhandle will be intense for a few hours tonight, and will need to monitor for high wind/convective wind products. Followed the stronger MAV guidance overnight, which focuses the strongest winds/gusts along the preferred US 83 corridor. Increased pops to the definite category for the northern zones tonight, and included damaging winds in the grids for areas north of K-96. A sharp change on tap for Monday in the post cold front environment. Clouds and intense north winds will continue during the daytime hours, and temperatures will consequently struggle. 12z NAM/GFS both cool 850 mb temperatures to near 4C at Dodge City by late afternoon, keeping many locations in the lower to mid 50s. MOS guidance continues to trend down, and followed that trend. North 850 mb winds are sustained at about 40 mph all day long, so gusts of that magnitude are expected. Finally, 12z NAM has come into alignment with what ECMWF runs have been showing for days, with widespread rain Monday afternoon. Increased pops to the 90% range across the preferred southern and western zones, where rainfall amounts near/over 0.50 inch look probable. Extended HRRR also shows numerous rain showers blossoming Monday afternoon. CAPE appears to be completely eliminated Monday, so took out any mention of thunder. Rain will persist across primarily the southeast zones for much of Monday night, as north winds gradually relax. Although clouds are expected to hold in place through sunrise Tuesday, lowered minimum temperatures to the upper 30s for many zones Tuesday morning. .LONG TERM...(Tuesday through Sunday) Issued at 210 PM CDT Sun May 2 2021 Quiet weather will prevail Tuesday through at least Friday, with few if any impacts. Given this, and the complexity of the short term, NBM guidance was generally accepted for the long term with no modifications. Much improved weather is expected Tuesday, as sunshine and much lighter winds return. With light easterly boundary layer flow, afternoon temperatures will still be about 10 degrees below normal, in the 60s. Still a pleasant spring day, especially compared to Monday. A weak shortwave embedded in the NW flow aloft will zip through on Wednesday. Moisture and instability will be limited, and model QPF is also limited, so just accepted NBM's minimal pops across the northern zones for now. Rainfall will be limited. Dry weather and a warming trend are expected Thursday and Friday, as a midlevel ridge axis slowly expands eastward from the Great Basin to the Rockies to the high plains. Strong south winds and afternoon temperatures in the 80s will return by Friday as lee troughing reorganizes. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1043 PM CDT Sun May 2 2021 Low level stratus is expected to develop along and behind a cold front pushing southeast across western/central Kansas overnight, resulting in primarily MVFR cigs developing in vicinity of all TAF sites generally after 08-10Z. Brief periods of IFR cigs will also be possible through daybreak. North winds 20 to 30kt with gusts up to 35kt will develop west to east behind the aforementioned cold front as it moves southeast into northern Oklahoma by daybreak. Gusty winds may subside somewhat but are expected to persist through Monday afternoon. && .PRELIMINARY POINT TEMPS/POPS... DDC 54 56 37 64 / 80 90 60 10 GCK 50 54 38 63 / 50 90 50 0 EHA 51 53 39 66 / 40 90 50 0 LBL 51 56 39 66 / 50 90 60 10 HYS 54 60 39 64 / 90 50 50 0 P28 58 64 46 66 / 30 50 70 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Turner LONG TERM...Turner AVIATION...JJohnson
Hazardous weather outlook, May 2, 3:09 AM CDT, 19 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 309 AM CDT Sun May 2 2021 KSZ030-031-043>046-061>066-074>081-084>090-030815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 309 AM CDT Sun May 2 2021 /209 AM MDT Sun May 2 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Strong to severe thunderstorms will be possible across west central Kansas late this afternoon, and farther east-southeast into southwest and central Kansas during the evening and overnight hours. The strongest storms will be capable of producing quarter to golf ball size hail and damaging winds 60 to 70 mph. Gusty south-southwest winds and low relative humidity will create elevated to near-critical fire weather conditions across much of southwest Kansas this afternoon. Outdoor burning is discouraged. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Significant risk * Non-thunderstorm wind: Elevated risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Isolated to widely scattered thunderstorms will be possible Wednesday. However, it is too early to determine severe potential for any storms thay may develop. Days 2-7 Hazards ---------------- * Monday - Lightning: Elevated risk - Severe thunderstorm: Limited risk - Non thunderstorm wind: Limited risk * Tuesday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Wednesday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Thursday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Friday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Saturday - Non thunderstorm wind: Limited risk - Fire weather: Extreme risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed generally northwest of a Meade to Larned line after 5 PM CDT. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, May 2, 9:21 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Dodge City KS
921 PM CDT Sun May 2 2021
KSZ044-045-063-064-030300-
Finney KS-Hodgeman KS-Lane KS-Ness KS-
921 PM CDT Sun May 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FINNEY...
SOUTHEASTERN NESS...NORTHERN HODGEMAN...SOUTHEASTERN TREGO AND
SOUTHEASTERN LANE COUNTIES UNTIL 1000 PM CDT...
At 921 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Beeler to near Kalvesta.
Movement was east at 25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Gray, Ness City, Jetmore, Bazine, Hanston, Brownell and Kalvesta.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern and west central Kansas.
LAT...LON 3811 9960 3802 10031 3831 10029 3870 9968
3870 9964
TIME...MOT...LOC 0221Z 262DEG 23KT 3831 10027 3801 10027
RBURGLocal storm report, May 2, 10:01 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1001 PM CDT SUN MAY 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM TSTM WND GST 1 W TOULON 38.85N 99.27W
05/02/2021 M51 MPH ELLIS KS AWOS
AWOS STATION KHYS HAYS REGIONAL AIRPORT AWOS
SITE.
&&
RMLSpecial weather statement, May 2, 10:11 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Dodge City KS 1011 PM CDT Sun May 2 2021 KSZ078>080-088-089-030415- Clark KS-Kiowa KS-Edwards KS-Ford KS-Comanche KS- 1011 PM CDT Sun May 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FORD...KIOWA... COMANCHE...SOUTHERN EDWARDS AND CLARK COUNTIES UNTIL 1115 PM CDT... At 1011 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Spearville to near Acres. Movement was east at 35 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Ashland, Coldwater, Bucklin, Greensburg, Spearville, Haviland, Protection, Mullinville, Ford, Offerle, Sitka, Wilmore, Fellsburg, Clark State Lake, Kingsdown, Lake Coldwater, Bellefont, Windhorst, Centerview and Acres. A Severe Thunderstorm Watch remains in effect until midnight CDT for south central and southwestern Kansas. LAT...LON 3700 9997 3788 9980 3792 9904 3700 9902 TIME...MOT...LOC 0311Z 260DEG 29KT 3783 9973 3705 9988 RBURG
Local storm report, May 2, 10:15 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1015 PM CDT SUN MAY 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM TSTM WND DMG VICTORIA 38.86N 99.15W
05/02/2021 ELLIS KS PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&
RMLLocal storm report, May 2, 10:16 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1016 PM CDT SUN MAY 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL VICTORIA 38.86N 99.15W
05/02/2021 U0.75 INCH ELLIS KS PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
RMLSpecial weather statement, May 2, 10:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1057 PM CDT Sun May 2 2021
KSZ065-066-079-030500-
Stafford KS-Pawnee KS-Edwards KS-
1057 PM CDT Sun May 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR PAWNEE...STAFFORD...SOUTHERN RUSH
AND CENTRAL EDWARDS COUNTIES UNTIL MIDNIGHT CDT...
At 1057 PM CDT, Doppler radar was tracking a strong thunderstorm near
Larned, moving east at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Larned, Kinsley, St. John, Stafford, Macksville, Lewis, Garfield,
Rozel, Hudson, Belpre, Seward, Ash Valley, Radium, Zenith, Sanford,
Frizell, Zook and Dillwyn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central and central Kansas.
LAT...LON 3788 9951 3835 9935 3834 9903 3826 9903
3826 9847 3794 9847
TIME...MOT...LOC 0357Z 285DEG 30KT 3820 9907
RBURGThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:03 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 42 min |
| May 2, 7:17 PM CDT | Special Weather Statement | DDC | Grant, Stanton, Stevens | 43 min |
| May 2, 7:25 PM CDT | Special Weather Statement | DDC | Finney, Kearny | 35 min |
| May 2, 7:43 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 47 min |
| May 2, 7:54 PM CDT | Special Weather Statement | DDC | Grant, Haskell, Seward, Stevens | 66 min |
| May 2, 8:08 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 52 min |
| May 2, 8:16 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell, Meade, Seward, Stevens | 44 min |
| May 2, 8:26 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 34 min |
| May 2, 8:39 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane | 51 min |
| May 2, 8:56 PM CDT | Special Weather Statement | DDC | Scott | 34 min |
| May 2, 9:00 PM CDT | Special Weather Statement | DDC | Clark, Ford, Gray, Hodgeman, Meade | 60 min |
| May 2, 9:04 PM CDT | Special Weather Statement | DDC | Trego | 41 min |
| May 2, 9:21 PM CDT | Special Weather Statement | DDC | Hodgeman, Ness | 39 min |
| May 2, 9:36 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Hodgeman, Meade | 39 min |
| May 2, 9:42 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 48 min |
| May 2, 10:11 PM CDT | Special Weather Statement | DDC | Clark, Comanche, Edwards, Kiowa | 64 min |
| May 2, 10:19 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Hodgeman, Ness, Pawnee, Rush | 41 min |
| May 2, 10:41 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pratt, Stafford | 49 min |
| May 2, 11:11 PM CDT | Special Weather Statement | DDC | Barber | 49 min |
| May 2, 11:15 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt, Stafford | 45 min |
| May 3, 1:52 AM CDT | Special Weather Statement | DDC | Clark | 38 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.